Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Detroit, MI

March 12, 2012Huron County, Sanilac County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Mar 12, 2012, 9:01 PM EDT for Huron County, Sanilac County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2012, 9:01 PM EDT (01:01 UTC)
Expired
Mar 12, 2012, 9:45 PM EDT
In force
44 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Huron County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 7:36 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
589 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS53 KDTX 130101
SVRDTX
MIC063-151-130145-
/O.NEW.KDTX.SV.W.0004.120313T0101Z-120313T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
901 PM EDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HURON COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 945 PM EDT

* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CASS CITY...AND MOVING EAST
  AT 60 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TYRE AND ARGYLE AROUND 910 PM EDT.
  PALMS AND MINDEN AROUND 915 PM EDT.
  RUTH AROUND 920 PM EDT.
  FORESTVILLE AND WHITE ROCK AROUND 925 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  UBLY...               MINDEN...             HARBOR BEACH...
  FORESTVILLE...        DECKERVILLE...        ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4346 8311 4367 8312 4369 8313 4386 8264
      4378 8261 4359 8259 4345 8254
TIME...MOT...LOC 0101Z 258DEG 52KT 4359 8309
WIND...HAIL 60MPH 0.75IN

$$

MANN
3 follow-up statements
891 
WWUS53 KDTX 130112
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 PM EDT MON MAR 12 2012

MIC063-151-130145-
/O.CON.KDTX.SV.W.0004.000000T0000Z-120313T0145Z/
SANILAC MI-HURON MI-
912 PM EDT MON MAR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HURON AND NORTHERN SANILAC COUNTIES UNTIL 945 PM EDT...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF ARGYLE...OR 7 MILES
SOUTHEAST OF CASS CITY...MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARGYLE AROUND 920 PM EDT.
  PALMS AND DECKERVILLE AROUND 930 PM EDT.
  RICHMONDVILLE AND FORESTVILLE AROUND 940 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  UBLY...               MINDEN...             HARBOR BEACH...
  FORESTVILLE...        DECKERVILLE...        ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4346 8311 4367 8312 4369 8313 4386 8264
      4378 8261 4359 8259 4345 8254
TIME...MOT...LOC 0112Z 265DEG 37KT 4357 8303
WIND...HAIL 60MPH 0.75IN

$$

CB
762 
WWUS53 KDTX 130127
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
927 PM EDT MON MAR 12 2012

MIC063-130136-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-120313T0145Z/
HURON MI-
927 PM EDT MON MAR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HURON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3AM EDT.

LAT...LON 4345 8254 4346 8311 4367 8312 4368 8300
      4369 8260 4359 8259
TIME...MOT...LOC 0126Z 265DEG 37KT 4358 8283

$$

MIC151-130145-
/O.CON.KDTX.SV.W.0004.000000T0000Z-120313T0145Z/
SANILAC MI-
927 PM EDT MON MAR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SANILAC COUNTY UNTIL 945 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ARGYLE...OR 8 MILES NORTHWEST OF
DECKERVILLE...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHMONDVILLE AND FORESTVILLE AROUND 940 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MINDEN...             FORESTVILLE...        DECKERVILLE...
  ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4345 8254 4346 8311 4367 8312 4368 8300
      4369 8260 4359 8259
TIME...MOT...LOC 0126Z 265DEG 37KT 4358 8283
WIND...HAIL 60MPH 0.75IN

$$

CB
625 
WWUS53 KDTX 130142
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
942 PM EDT MON MAR 12 2012

MIC151-130152-
/O.EXP.KDTX.SV.W.0004.000000T0000Z-120313T0145Z/
SANILAC MI-
942 PM EDT MON MAR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANILAC COUNTY WILL
EXPIRE AT 945 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 3 AM EDT.

LAT...LON 4345 8254 4346 8311 4367 8312 4368 8300
      4369 8260 4359 8259
TIME...MOT...LOC 0142Z 265DEG 37KT 4347 8259

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:54 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 12, 7:54 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
754 PM EDT MON MAR 12 2012

.AVIATION...

//DISCUSSION...

AREA OF SHOWERS AND THUNDERSTORMS ANCHORED WITHIN A ZONE OF WEAK BUT
SUFFICIENT INSTABILITY IMMEDIATELY AHEAD OF A COLD FRONT WILL SHIFT
ACROSS SOUTHEAST MICHIGAN THROUGH 06Z.  GIVEN THE ORIENTATION AND
EXTRAPOLATING THE UPSTREAM MOVEMENT EASTWARD BRINGS PRECIPITATION
INTO MBS/FNT TO BEGIN TO TAF...PTK 01-02Z...AND THE DETROIT CORRIDOR
03-04Z.  ENOUGH CONFIDENCE EXISTS PER LATEST RADAR TRENDS TO SUPPORT
A THUNDER MENTION AT MBS/FNT/PTK...BUT A LACK OF EVIDENCE THUS FAR
WILL PRECLUDE A SPECIFIC MENTION IN DTW. PRECIPITATION LINGERING
POST-FRONTAL MVFR CIGS OVERNIGHT WILL SCATTER BY MID MORNING.  WINDS
VEER TO WESTERLY IN THE WAKE OF THE FRONT AND HOLD THROUGH TUESDAY.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET THROUGH 12Z.

* LOW CONFIDENCE IN THUNDERSTORM COVERAGE THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 351 PM EDT MON MAR 12 2012

SHORT TERM...THIS EVENING AND TONIGHT

STRONG UPPER LOW NOW LOCATED OVER NORTHERN WISCONSIN WILL CONTINUE
TO TRACK TO THE NE ACROSS LAKE SUPERIOR TONIGHT. THE SURFACE
REFLECTION IS RATHER WEAK AS IT REMAINS AN OPEN TROUGH TIED TO A
CLOSED CIRCULATION FURTHER NW OVER MANITOBA. MID LEVEL DRY SLOT IS
WORKING ITS WAY ACROSS SOUTHERN MI PUSHING THE DEEPER MOISTURE FROM
THIS MORNING OFF TO THE EAST. BREAKS IN THE CLOUD COVER HAS ALLOWED
SOME DIURNAL HEATING OVER FAR SW LOWER MI. TEMPS ARE PUSHING THE
UPPER 60S IN THOSE LOCATIONS. IN ADDITION...S/SW WINDS GUSTING UP TO
25 KNOTS HAS BROUGHT IN ABUNDANT SFC MOISTURE WITH DEWPOINTS IN THE
MID 50S ACROSS ALL OF SOUTHERN MI. THE EXCEPTION IS OVER THE EXTREME
EASTERN PORTIONS OF THE CWA WHERE A SE COMPONENT IS STILL HANGING
ON. THIS HELD THE SUB 1000FT CLOUDS FIRMLY UNTIL ABOUT THE LAST WHEN
THEY STARTED TO SCATTER OUT. THUNDERSTORM COMPLEX FROM EARLIER WEST
OF CHICAGO HAS TRACKED NORTH INTO WESTERN MI NORTH OF MUSKEGON. WITH
WIND SHEAR NEARLY UNIDIRECTIONAL FROM THE SW...COMPLEX IS STRUGGLING
TO MAKE ANY EASTWARD PROGRESS.

FOR TONIGHT...THREAT FOR SEVERE WEATHER LATE THIS EVENING REMAINS
CONDITIONAL ON AMOUNT OF SURFACE BASED INSTABILITY WE CAN ACHIEVE.
THERE LOOKS TO BE PLENTY OF WIDESPREAD LIFT SUPPORTING STORM
DEVELOPMENT WITH THE UPPER LEVEL COLD POOL IN PLACE AND THE ENTRANCE
REGION OF A JET STREAK OVER THE REGION. THERE ARE FAVORABLE WIND
PARAMETERS ASSOCIATED WITH THE FRONTAL PASSAGE. BULK SHEAR VALUES
AROUND 40-50 KNOTS...BOTH 0-3KM AND 0-1 KN HELICITY IN EXCESS OF 300
M2/S2. LOOKING AT CAPE VALUES...THOUGH NAM MUCAPE IS ADVERTISED AT
800J/KG...NEITHER THE NAM OR RUC FIND MUCH IN THE WAY OF SFC BASED
CAPE WITH VALUES UP TO 100-200 J/KG WITH HIGHEST AMOUNTS FOR THE
WESTERN PART OF THE CWA. HIRES MODELS SHOW SOME ISOLATED CELLS
TRYING TO GO UP IN ADVANCE OF THE COLD FRONT WITH THE BULK OF THE
SHOWERS/STORMS OCCURRING THE FRONT ITSELF MAINLY FROM
23Z-05Z...WORKING SOUTH FROM MBS TO DTW. LOOKS LIKE SMALL HAIL AND
WIND GUSTS TO 50MPH WILL BE THE MOST LIKELY RESULTS OF THESE
STORMS...ALTHOUGH IF WE CAN GET MORE SFC BASED INSTABILITY SEVERE
STORMS WILL NOT BE OUT OF THE QUESTION.

LONG TERM...

THE WARM PATTERN LOOKS TO STICKING AROUND FOR THE EXTENDED
PERIOD...WITH POTENTIAL PSEUDO OMEGA BLOCKING PATTERN SETTING UP
LATE IN THE WEEKEND/EARLY NEXT WEEK.

CONSOLIDATING UPPER WAVES TAKES PLACE OVER ONTARIO TOMORROW...WITH
SHORTWAVE TROUGH AXIS AND SLIGHT HEIGHT FALLS TAKING PLACE LATE IN
THE DAY. STILL...WITH FAVORABLE WESTERLY WINDS AND THE TEMP GRADIENT
ADVERTISED (925 MB TEMPS OF 8 C NORTH TO 11 C SOUTH)...LOOKING AT
UPPER 50S NORTH TO MID 60S SOUTH WITH PLENTY OF SUNSHINE.

SURFACE RIDGE AXIS ARRIVING TOMORROW EVENING SHOULD ALLOW FOR
FAVORABLE RADIATING CONDITIONS...BUT WE ALREADY HAVE MODEST LOW
LEVEL WARM ADVECTION RETURNING BY SUNRISE WEDNESDAY. GUIDANCE TEMPS
IN THE 30S APPEAR REASONABLE.

A DRY WARM FRONT EXPECTED TO PUSH NORTH OF SOUTHERN LOWER MICHIGAN
DURING WEDNESDAY AS UPPER LEVEL RIDGE BUILDS OVERHEAD...PUSHING
TEMPS TO 70 DEGREES OR BETTER BASED ON FORECASTED 925 MB TEMPS OF
+15 TO +16 C. THE EXCEPTION WILL BE ACROSS THUMB REGION WHERE FRONT
WILL PROBABLY NOT CLEAR BY DAYS END...WITH BACKED SOUTHEAST FLOW
COMING OFF COOL WATERS OF SOUTHERN LAKE HURON.

DEEP SOUTHWEST FLOW OVER THE CENTRAL CONUS THURSDAY/FRIDAY...WITH
POTENTIAL UPPER LEVEL PV FILAMENT ROLLING THROUGH ON THURSDAY...PER
12Z GFS...TO TRIGGER SHOWERS AND POSSIBLE THUNDERSTORMS...AS
RESPECTABLE SURGE IN MOISTURE TAKES PLACE. CLOUDS AND CONVECTIVE
ACTIVITY COULD BE ENOUGH TO KEEP TEMPS STUCK IN THE UPPER 60S
DESPITE THE VERY MILD START TO THE DAY. THE 12Z EUROPEAN OFFERS A
DIFFERENT SOLUTION AND SUGGESTS THE SHORTWAVE/TROUGH COMING OUT OF
THE NORTHERN PLAINS WILL BE STRONGER...MOVING THROUGH ON FRIDAY.
THIS WOULD TRANSLATE TO A WARM DAY ON THURSDAY (70S) AND BETTER
CHANCE OF SHOWERS ON FRIDAY. THE CANADIAN IS MORE IN LINE WITH THE
GFS...SO WILL NOT MAKE A BIG PUSH TO EXTENDED GRIDS MUCH.

MEDIUM RANGE MODELS STILL FORECASTING AMPLIFIED PATTERN FOR THE
WEEKEND INTO EARLY NEXT WEEK...WITH LONGWAVE TROUGH OUT WEST AND
UPPER LEVEL RIDGE BUILDING NEAR THE GREAT LAKES REGION. ALMOST
SUMMER LIKE RIDGE (582-586 DAM AT 500 MB)...AND TEMPS APPROACHING 80
DEGREES IS NOT OUT OF THE QUESTION AS WE GET TO TUESDAY AS 1000-500
MB THICKNESSES CLIMB TOWARD 564 DAM. LAKE BREEZES WOULD LIKELY BE
COMING INTO PLAY HOWEVER AND WILL NEED TO REMAIN MORE CONSERVATIVE
THAT FAR OUT...ESPECIALLY WITH THE EUROPEAN PROFILES A BIT COOLER.

MARINE...

OUTSIDE OF A FEW POSSIBLE THUNDERSTORMS THIS EVENING...MARINE
CONDITIONS ARE EXPECTED TO REMAIN QUIET. UNUSUALLY MILD AIR IN PLACE
FOR EARLY MARCH WILL LEAD TO STABLE  STABLE LOW LEVEL PROFILES OVER
THE GREAT LAKES. THIS WILL MINIMIZE THE GUST POTENTIAL TO AROUND 20
KNOTS OVER THE NEXT SEVERAL DAYS. THOSE STRONGER WINDS LOOKED TO BE
CONFINED TO THE NORTH THIRD OF LAKE HURON TOMORROW...AS CHANNELING
OCCURS WITH WESTERLY FLOW.  THE NEXT CHANCE OF THUNDERSTORMS RETURNS
ON THURSDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....99
SHORT TERM...DRK
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 12, 7:57 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
757 PM EDT MON MAR 12 2012

MIZ047-048-053-060-140000-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-
757 PM EDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

TORNADO WATCH NUMBER 73 IS IN EFFECT UNTIL 11 PM EDT.

THUNDERSTORMS ARE LIKELY THIS EVENING AS A STRONG UPPER LEVEL LOW
TRACKS INTO THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE
WEATHER. DAMAGING WIND GUSTS TO 70 MPH...A TORNADO OR TWO...AND
HAIL ONE INCH IN DIAMETER OR GREATER ARE ALL POSSIBLE. THE
GREATEST RISK FOR SEVERE WEATHER WILL BE UNTIL AROUND MIDNIGHT.
STORM MOTION IS EXPECTED TO BE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE
WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

SPOTTER ACTIVATION HAS OCCURRED.

LCZ423-460-LEZ444-LHZ421-422-441>443-MIZ049-054-055-061>063-068>070-
075-076-082-083-140000-
DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
757 PM EDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON...LC AND SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

TORNADO WATCH NUMBER 74 IS IN EFFECT UNTIL 3 AM EDT.

THUNDERSTORMS ARE LIKELY LATE THIS EVENING INTO THE OVERNIGHT
HOURS AS A STRONG UPPER LEVEL LOW TRACKS INTO THE CENTRAL GREAT
LAKES. THERE IS A CHANCE OF SEVERE WEATHER. DAMAGING WIND GUSTS TO
70 MPH...A TORNADO OR TWO...AND HAIL ONE INCH IN DIAMETER OR
GREATER ARE ALL POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER
WILL BE UNTIL AROUND MIDNIGHT. STORM MOTION IS EXPECTED TO BE
NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE
WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-LHZ361>363-462>464-140000-
ST. CLAIR RIVER-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
757 PM EDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND
LAKE ST CLAIR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Mar 12, 7:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
754 PM EDT MON MAR 12 2012

MIZ048-130030-
BAY-
754 PM EDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
BAY CITY TO 7 MILES SOUTHWEST OF AUBURN...MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  KAWKAWLIN BY 805 PM EDT...
  MUNGER AND ESSEXVILLE BY 810 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Mar 12, 7:58 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
758 PM EDT MON MAR 12 2012

MIZ060-061-130100-
GENESEE-SHIAWASSEE-
758 PM EDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF OWOSSO TO 24 MILES SOUTHWEST OF LAINGSBURG...MOVING EAST AT 50
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAINGSBURG AND HENDERSON BY 810 PM EDT...
  OWOSSO BY 815 PM EDT...
  CORUNNA BY 820 PM EDT...
  PERRY AND NEW LOTHROP BY 825 PM EDT...
  BANCROFT BY 830 PM EDT...
  LENNON AND FLUSHING BY 835 PM EDT...
  GAINES AND CLIO BY 840 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Local storm report, Mar 12, 8:07 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
807 PM EDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     3 SE COLEMAN            43.73N 84.54W
03/12/2012                   MIDLAND            MI   BROADCAST MEDIA

            NUMEROUS TREES AND POWERLINES DOWN WITH SOME TREES ON
            HOUSES AND BLOCKING ROADWAYS NEAR THE INTERSECTION OF
            BURNS AND RANKY ROADS.

&&

DKOOK
Special weather statement, Mar 12, 8:18 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
818 PM EDT MON MAR 12 2012

MIZ048-049-053-054-130115-
BAY-HURON-SAGINAW-TUSCOLA-
818 PM EDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
CASEVILLE TO CHESANING...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  QUANICASSEE AND CASEVILLE BY 825 PM EDT...
  SEBEWAING BY 830 PM EDT...
  UNIONVILLE AND REESE BY 835 PM EDT...
  FRANKENMUTH AND FAIRGROVE BY 840 PM EDT...
  OWENDALE AND ELKTON BY 845 PM EDT...
  VASSAR BY 850 PM EDT...
  GAGETOWN AND CARO BY 855 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Mar 12, 8:46 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
846 PM EDT MON MAR 12 2012

MIZ060-068-130115-
LIVINGSTON-SHIAWASSEE-
846 PM EDT MON MAR 12 2012

...SPECIAL WEATHER STATEMENT...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF PERRY...MOVING EAST AT 55 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BANCROFT BY 900 PM EDT...
  BYRON AND DURAND BY 905 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Special weather statement, Mar 12, 8:58 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
858 PM EDT MON MAR 12 2012

MIZ061-130145-
GENESEE-
858 PM EDT MON MAR 12 2012

...SPECIAL WEATHER STATEMENT...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF FENTON...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GAINES BY 905 PM EDT...
  LINDEN AND SWARTZ CREEK BY 910 PM EDT...
  FENTON BY 915 PM EDT...
  GRAND BLANC BY 920 PM EDT...
  BURTON BY 925 PM EDT...
  GOODRICH AND DAVISON BY 930 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:40 PM EDTSevere Thunderstorm WarningDTXTuscola50 min
Mar 12, 8:47 PM EDTTornado WarningDTXTuscola16 min
Mar 12, 9:40 PM EDTSevere Thunderstorm WarningDTXLenawee36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.